Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What causes lower right abdominal cramps with stomach distention?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5557 Questions
Question
I'm a 42 year old woman who had gastric sleeve 7 months ago. I have been have cold hands and feet been extremely tired and the worse is the gas bloating stomach distention and lower right stomach pain. I had blood work done and my Dr. says I just have a vitamin D deficiency but it seems like more than that...any idea what it possibly can be so that I can suggest Dr. to test for? Blood work results that wasn't in normal range: HCT 37.9 MCV 79.8 MCH 25.7 WBCx10^3 4.4 VIT D 25OH 19
Posted Wed, 12 Mar 2014 in Abdominal Pain
 
 
Answered by Dr. Grzegorz Stanko 18 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Before I will answer your questions, I want you to give some more details: 1. Do you have any diarrhea, constipation, blood in stool, mucus in stool. 2. Any abdominal cramps, nausea, vomiting 3. Since when is the pain present 4. Do you prefer warm or cold environment 5. Is your skin dry, any hair loss 6. When have you seen your gynecologist and when was your last transvaginal ultrasound 7. Do you have regular periods 8. Any burning while urinating, frequent urinating, blood in urine, groin pain 9. Given blood work result is not complete, what is your hemoglobin level. 10. Was there thyroid tested I`m looking forward to hearing from you. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes lower right abdominal cramps with stomach distention? 15 minutes later
I feel like I'm constipated but when I have a bm its not hard. I have occasional lower right abdominal cramps but it comes and go...no certain time but I notice when I eat or drink and at night mostly. I prefer the environment to be cold. I have very dry skin and yes hair loss is present. I seen my gyn in August of last year. I have regular periods. No burning while urinating but I do notice the lower right pain sometimes after I finish urination. VIT B12 316 FREE T4 1.31 TSH 0.56 WBCx10^3 4.4 RBCx10^6 4.75 HGB 12.2 HCT 37.9 MCV 79.8 MCH 25.7 MCHC 32.2 RDW 15.0 PLTx10^3 328 MPV 10.0 RDWSD 42.9 GRAN MAT % 45.5 % LYMPH% 43.6 % MONO% 7.5 % EOS% 2.7 % BASO% 0.5 % GRAN#x10^3 2.00 LYMP#x10^3 1.9 MONO#x10^3 0.3 EOS#x10^3 0.1 BASO#x10^3 0.0 IMM GRAN % 0.2 % IMMGRAN#X10^3 0.0
 
 
Answered by Dr. Grzegorz Stanko 28 minutes later
Brief Answer: . Detailed Answer: Lower right abdominal cramps can indicate some partial bowels obstruction due to adhesions or other issue. It is very characteristic that such cramps come and go as intestine tries to force the obstruction. Urinary tract infection and right ovary cyst needs to be ruled out as well. Please ask your doctor to have: - abdominal X-ray and abdominal ultrasound - stool test - urine analysis If this tests, wont give any answers or there will be blood in stool, colonoscopy and abdominal CT with oral contrast (enteroclysis) should be done. You should also consult gynecologist and have transvaginal ultrasound. Hope this will help. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes lower right abdominal cramps with stomach distention? 2 minutes later
Is this something common with the gastric sleeve procedure?
 
 
Answered by Dr. Grzegorz Stanko 7 minutes later
Brief Answer: . Detailed Answer: Lower right abdominal pain is not related to the stomach surgery. So it seems to be something else. However every surgery causes adhesions. Some people dont have any symptoms from adhesions, others can have obstruction. It is individual. Such symptoms are not common after gastric sleeve procedure. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor